Levo Side Effects

I don't understand this - I was looking at my information leaflet that comes with the Levothyroxine yesterday and it states this:

4. Possible Side Effects

Some people may have side effects when taking this medicine.

Stop taking the tablets and go to hospital at once if you have:

a rare allergic reaction such as swelling of the face, tongue, lips and throat, difficulty breathing, severe itching of your skin with raised lumps, joint pain, sensitivity to the sun, general feeling of being unwell. You may need urgent medical attention.

Some patients may experience a severe reaction to high levels of thyroid hormone. This is called a "thyroid crisis" and should contact your doctor immediately if you have any of the following symptoms:

Very high temperature; fast heart rate; irregular heart beat; low blood pressure, heart failure, jaundice, confusion, fits and coma.

Tell your doctor or pharmacist if any of the following side effects continue, get worse or if you notice any other side effects not listed.

Most of the side effects are similar to the symptoms of hyperthyroidism (where the thyroid gland makes too much Levothyroxine) and are due to your dose of the medicine being too high. They will usually disappear after reducing the dose or stopping the tablets.

* Headache

* High temperature, sweating

* Weight loss

* Tremor, restlessness, excitability, difficulty in sleeping (insomnia)

* Chest pain (angina), pounding irregular or fast heartbeat

* Diarrhoea, vomiting

* Muscle cramps, muscle weakness

* Irregular periods

* Intolerance to heat

* Temporary hair loss in children

So what I want to know is... what happens if you talk to your doctor immediately about these symptoms you are experiencing and he ignores you?

Do you contact someone higher up if there is someone higher up?

4 Replies

oldestnewest
  • Well, you could try reducing the dose yourself to see if the symptoms go away.

  • Thank you for your reply Greygoose, not that I am dismissing the idea, I am just really concerned about doing that as when I needed upping my dose before I literally could not hold a conversation because it was like I was brain dead - I'd rather ache than not be there in mind! I still reckon it might be to do with having to get NDT and getting the Endo to check for my Adrenals, T3 and see if I have Hashimoto's :)

    The journey continues... :D

  • So, has this actually happened to you, and your doctor has ignored you? I thought the question was theoretical.

  • Both!

You may also like...